Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 62, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 25, 1994, 2:43 PM EDT for Marion County, Florida. It was in force for 62 min.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1994, 2:43 PM EDT (18:43 UTC)
- Expired
- Jun 25, 1994, 3:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Marion County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 6.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 251847 RRA SVRDAB FLC083-251945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 243 PM EDT SAT JUN 25 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 345 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL FLORIDA ...NORTHERN MARION COUNTY ...INCLUDING THE CITIES OF OCALA AND SILVER SPRINGS. AT 240 PM EDT... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM... 10 MILES WEST OF OCALA MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:31 PM EDT, 12 minutes earlier.
Area forecast discussion, Jun 25, 2:31 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT SAT JUN 25 1994 SQUALL LINE MOVING ACROSS NRN FL AND BUILDING OVER GULF NEAR CEDAR KEY. ACTIVITY MAY PROPAGATE TO MCO/XMR BY LATE EVENING BUT SHOULD BE MOVING INTO DRY AIRMASS ABOVE SFC. WILL STILL KEEP 40 POP GRP 2 AND MENTION STONG STORMS. MDLS PUSH PVA AND BETTER MRH OVER NRN FL THIS EVENING OFF TO NE ON SUN. STILL WITH LLVL BNDRYS CLOSE BY WILL GO CLOSE TO FPC POPS SUN. APPEARS DRYER WSTRLY FLOW ON MON AHEAD OF NEXT SYS DIGGING INTO SE U.S. WILL GO CLOSER TO FWC TMPS. GRAD STAYS STRONGEST NRN FL SO SCEC N OF XMR TON. @1...VOLUSIA LAKE @2...ORANGE SEMINOLE BREVARD OSCEOLA @3...ST LUCIE MARTIN INDIAN RIVER OKEE\CHOBEE MCO 74/93/74/93 4423 DAB 74/92/74/92 5533 MLB 74/92/74/92 4423 .MLB...SCEC N OF XMR RES
In the hours before
Special weather statement, Jun 25, 1:52 PM EDT, 51 minutes before
FLZ038-040-252255-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
152 PM EDT SAT JUN 25 1994
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR
NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES
AS WELL AS THE ADJACENT COASTAL WATERS.
AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN
GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE
OCCURRING FARTHER NORTH FROM CROSS CITYHTO NEAR BRUNSWICK GEORGIA.
MOVEMENT WAS NORTHEAST AT 30 MPH.
THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL
FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY
SEVERE.
REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE
FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS
AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
n6WWUSp
FQUS0
iXWUUS"
NYFACNF
EWWUS
q6WWUS
c<6WWUS
H3{FPUS@
FAZZ
FTAG@R
3##FXUS
ZH6WWUS.
r6WWUS
g_WUUSx
|S'WWUS@
hsF6WWUSH
DFZPNG>6WWUSh
FTCIEeFQUS
Br{FPUS$Special weather statement, Jun 25, 1:53 PM EDT, 50 minutes before
FLZ038-040-252255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 152 PM EDT SAT JUN 25 1994 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES AS WELL AS THE ADJACENT COASTAL WATERS. AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE OCCURRING FARTHER NORTH FROM CROSS CITYHTO NEAR BRUNSWICK GEORGIA. MOVEMENT WAS NORTHEAST AT 30 MPH. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY SEVERE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:56 PM EDT, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-251900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 156 PM EDT SAT JUN 25 1994 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA COUNTIES... AT 155 PM THUNDERSTORMS WERE INCREASING FROM WEST OF ST AUGUSTINE TO LAKE GEORGE...WITH STRONGER THUNDERSTORMS NORTH OF INTERLACHEN AND PALATKA. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH. OTHER STRONG THUNDERSTORMS WERE BETWEEN OCALA AND GAINESVILLE AND NORTHWEST OF DUNNELLON. THIS AREA OF THUNDERSTORMS WAS MOVING EAST AT 30 TO 35 MPH. INTO EARLY THIS EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE OVER THE AREA... MAINLY NORTH OF A LINE FROM EDGEWATER TO MT DORA. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER INFORMATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. RES
Special weather statement, Jun 25, 1:57 PM EDT, 46 minutes before
FLZ038-040-501-252300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DAYTONA BEACH FL 157 PM EDT SAT JUN 25 1994 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES AS WELL AS THE ADJACENT COASTAL WATERS. AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE OCCURRING FARTHER NORTH FROM CROSS CITY TO NEAR BRUNSWICK GEORGIA. MOVEMENT WAS NORTHEAST AT 30 MPH. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY SEVERE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:57 PM EDT, 46 minutes before
FLZ038-040-501-252300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE DAYTONA BEACH FL 157 PM EDT SAT JUN 25 1994 A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 PM EDT FOR NORTH CENTRAL FLORIDA AND INCLUDES MARION AND FLAGLER COUNTIES AS WELL AS THE ADJACENT COASTAL WATERS. AT 135 PM EDT...RADAR DETECTED SCATTERED THUNDERSTORMS BETWEEN GAINESVILLE AND PALATKA. OTHER MORE NUMEROUS THUNDERSTORMS WERE OCCURRING FARTHER NORTH FROM CROSS CITY TO NEAR BRUNSWICK GEORGIA. MOVEMENT WAS NORTHEAST AT 30 MPH. THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER NORTH AND CENTRAL FLORIDA DURING THE REMAINDER OF THE AFTERNOON AND MAY BECOME LOCALLY SEVERE. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS AREA FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
Special weather statement, Jun 25, 1:59 PM EDT, 44 minutes before
FLZ041-044>047-053-054-058-059-064-501-251900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 156 PM EDT SAT JUN 25 1994 ...SEVERE THUNDERSTORM WATCH UNTIL 7 PM FOR LAKE AND VOLUSIA COUNTIES... AT 155 PM THUNDERSTORMS WERE INCREASING FROM WEST OF ST AUGUSTINE TO LAKE GEORGE...WITH STRONGER THUNDERSTORMS NORTH OF INTERLACHEN AND PALATKA. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 35 MPH. OTHER STRONG THUNDERSTORMS WERE BETWEEN OCALA AND GAINESVILLE AND NORTHWEST OF DUNNELLON. THIS AREA OF THUNDERSTORMS WAS MOVING EAST AT 30 TO 35 MPH. INTO EARLY THIS EVENING THUNDERSTORMS WILL CONTINUE TO DEVELOP AND INCREASE OVER THE AREA... MAINLY NORTH OF A LINE FROM EDGEWATER TO MT DORA. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE. WATCH FOR HIGH WINDS AND LARGE HAIL AND LISTEN TO NOAA WEATHER RADIO OR OTHER RADIO AND TELEVISION STATIONS FOR FURTHER INFORMATION. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. RES
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 4:19 PM EDT | Severe Thunderstorm Warning | MLB | Flagler | 56 min |
| Jun 25, 7:34 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 56 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.